Alert archive / Tennessee / Wind Advisories in 2011

Wind Advisory 12, NWS Memphis, TN

April 9, 20114 states

NWS Memphis, TN issued this wind advisory at Apr 9, 2011, 3:30 PM CDT for 4 states. It took effect at Apr 10, 2011, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 10, 2011, 9:00 AM CDT
Expired
Apr 10, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 35 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS74 KMEG 092030
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT SAT APR 9 2011

...WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON AND AGAIN ON
SUNDAY ...

.WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON TODAY. ANOTHER ROUND OF WINDY CONDITIONS WILL OCCUR ON
SUNDAY WITH WINDS OF 25 MPH OR GREATER EXPECTED OVER THE WESTERN
HALF OF THE MID-SOUTH.

ARZ008-009-017-018-026>028-MOZ113-115-100030-
/O.NEW.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
/O.CON.KMEG.WI.Y.0011.000000T0000Z-110410T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
330 PM CDT SAT APR 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH 
  GUSTS BETWEEN 35 AND 40 MPH. 

* TIMING: FROM NOW THROUGH LATE AFTERNOON TODAY AND AGAIN FROM MID
  MORNING THROUGH LATE AFTERNOON SUNDAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-
048-049-088-100030-
/O.NEW.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
330 PM CDT SAT APR 9 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. 

* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH 
  GUSTS BETWEEN 35 AND 40 MPH. 

* TIMING: FROM MID MORNING SUNDAY THROUGH LATE AFTERNOON.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
100 
WWUS74 KMEG 100005
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT SAT APR 9 2011

...WINDY CONDITIONS EXPECTED AGAIN ON SUNDAY...

.WINDS HAVE DECREASED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL THIS EVENING. ANOTHER ROUND OF WINDY CONDITIONS WILL
OCCUR AGAIN ON SUNDAY WITH WINDS OF 25 MPH OR GREATER EXPECTED
OVER THE WESTERN HALF OF THE MID-SOUTH.

ARZ008-009-017-018-026>028-MOZ113-115-101030-
/O.EXP.KMEG.WI.Y.0011.000000T0000Z-110410T0000Z/
/O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
705 PM CDT SAT APR 9 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. 


* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH 
  GUSTS BETWEEN 35 AND 40 MPH. 

* TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW
  AROUND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-
048-049-088-101030-
/O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...
BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
705 PM CDT SAT APR 9 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. 

* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH 
  GUSTS BETWEEN 35 AND 40 MPH. 

* TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KRM
797 
WWUS74 KMEG 100536
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 AM CDT SUN APR 10 2011

...WINDY CONDITIONS EXPECTED AGAIN ON SUNDAY...

.WINDY CONDITIONS ARE AGAIN EXPECTED ON SUNDAY ACROSS THE WESTERN
HALF OF THE MID SOUTH AS AN AREA OF LOW PRESSURE STRENGTHENS
ACROSS THE CENTRAL PLAINS STATES. THIS WILL HELP TO TIGHTEN THE
PRESSURE GRADIENT ACROSS THE REGION.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-101800-
/O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
1236 AM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH 
  GUSTS BETWEEN 35 AND 40 MPH. 

* TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
476 
WWUS74 KMEG 101018
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT SUN APR 10 2011

...WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE MID SOUTH
THROUGH THIS EVENING...

.WINDY CONDITIONS ARE AGAIN EXPECTED TODAY ACROSS THE WESTERN TWO
THIRDS OF THE MID SOUTH AS AN AREA OF LOW PRESSURE STRENGTHENS
ACROSS THE CENTRAL PLAINS STATES. THIS WILL HELP TO TIGHTEN THE
PRESSURE GRADIENT ACROSS THE REGION. IN ADDITION...DEEP MIXING
ASSOCIATED WITH STRONG DAYTIME HEATING WILL HELP TO TRANSPORT
STRONGER WINDS ALOFT TO THE SURFACE.

TNZ003-004-020-021-050>052-089-110000-
/O.EXA.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-FAYETTE-
INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT...
MILAN...HUNTINGDON...JACKSON...SOMERVILLE
518 AM CDT SUN APR 10 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH
  WITH GUSTS UP TO 40 MPH.

* TIMING: FROM MID MORNING THROUGH SUNDAY EVENING.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-110000-
/O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
518 AM CDT SUN APR 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH
  WITH GUSTS UP TO 40 MPH.

* TIMING: FROM MID MORNING THROUGH SUNDAY EVENING.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL 
  BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING 
  ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND 
  OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
129 
WWUS74 KMEG 110002
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT SUN APR 10 2011

...WINDS HAVE DECREASED ACROSS THE MIDSOUTH...


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001>004-019>021-048>052-088-089-110115-
/O.EXP.KMEG.WI.Y.0012.000000T0000Z-110411T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE
702 PM CDT SUN APR 10 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$


KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:58 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 9, 2:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT SAT APR 9 2011

.DISCUSSION...

SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES IN THE 80S. MEMPHIS INTERNATIONAL AIRPORT HAS
ALREADY BROKEN A RECORD HIGH TODAY REACHING 87 DEGREES AND
JACKSON'S MCKELLAR AIRPORT HAS TIED THEIR RECORD HIGH FOR TODAY
WITH 88 DEGREES. WARM FRONT IS NOW WELL NORTH OF THE AREA AND ALL
THUNDERSTORM ACTIVITY IS WELL EAST OF THE FORECAST AREA. WINDS
HAVE BEEN RATHER STRONG OVER PORTIONS OF NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHELL AND THE WIND ADVISORY WILL REMAIN IN EFFECT
UNTIL 7 PM THIS EVENING. ANOTHER VERY WARM NIGHT IS IN STORE FOR
TONIGHT AS TEMPERATURES REMAIN WELL ABOVE NORMAL.

A COLD FRONT WILL MOVE OUT OF THE ROCKIES LATE SUNDAY AFTERNOON.
THE MODELS CONTINUE TO SLOW THIS FEATURE FROM RUN TO RUN SO IT NOW
APPEARS THAT THERE WILL BE NO RAIN DURING THE DAY ON SUNDAY. WINDS
WILL INCREASE SUNDAY MORNING AND IT WILL BECOME QUITE WINDY OVER
ROUGHLY THE WESTERN HALF OF THE FORECAST AREA. A WIND ADVISORY
WILL BE IN EFFECT FROM 9 AM UNTIL 7 PM SUNDAY. BY SUNDAY EVENING
THUNDERSTORMS WILL BEGIN TO MOVE INTO THE FORECAST AREA. THE BEST
CHANCE OF RAIN NOW APPEARS TO BE DURING THE DAY MONDAY. THERE
STILL REMAINS A THREAT FOR SEVERE WEATHER SUNDAY NIGHT THROUGH
MONDAY WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL AS THE MAIN
THREATS.

THE COLD FRONT SHOULD MOVE THROUGH THE FORECAST AREA ON MONDAY AND
THERE MAY BE A FEW THUNDERSTORMS THURSDAY EVENING. HIGH PRESSURE
WILL BUILD INTO THE REGION LATE MONDAY NIGHT AND EARLY TUESDAY
BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE FORECAST AREA WITH
TEMPERATURES RETURNING TO NEAR NORMAL LEVELS.

THE SURFACE HIGH MOVES EAST OF THE REGION BY TUESDAY NIGHT
BRINGING A RETURN OF SOUTH WINDS AND A BIT OF A WARM UP FOR
WEDNESDAY. A NEW COLD FRONT APPROACHES THE REGION BY LATE
WEDNESDAY NIGHT BRINGING A SMALL CHANCE OF THUNDERSTORMS. THIS
FRONT WILL EDGE CLOSER TO THE REGION FOR THURSDAY AND THURSDAY
NIGHT WITH A BETTER CHANCE FOR THUNDERSTORMS. SOME SEVERE WEATHER
MAY BE POSSIBLE AS WELL BUT TOO EARLY TO KNOW WHAT THREATS ARE
POSSIBLE. THE COLD FRONT MOVES THROUGH THE REGION ON FRIDAY
BRINGING A CHANCE OF MORE THUNDERSTORMS INTO FRIDAY EVENING.

HIGH PRESSURE MOVES BACK INTO THE REGION BY LATE FRIDAY NIGHT WITH
DRY WEATHER AND NEAR NORMAL TEMPERATURES FOR NEXT SATURDAY.

ARS

&&

AVIATION...

18Z TAF CYCLE (09/18Z-10/18Z)

VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 12Z SUNDAY. SOME
UNCERTAINTY WHETHER MVFR CEILINGS WILL ADVECT INTO THE REGION FROM
THE SOUTH AFTER 12Z...FOR NOW MENTIONED A TEMPO GROUP OF BKN012.
STRONG AND GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH
SOMEWHAT AFTER SUNSET...THEN INCREASE AGAIN AFTER SUNRISE SUNDAY.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  86  66  73 /  10  10  50  70
MKL  66  86  67  73 /  10  10  40  70
JBR  66  84  62  70 /  10  10  70  60
TUP  66  87  68  75 /  10  10  30  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

     WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, Apr 9, 9:38 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
938 AM CDT SAT APR 9 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
938 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL UNTIL 7 PM THIS EVENING. STRONG SUSTAINED WINDS
ABOVE 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID
SOUTH FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY AFTERNOON. A
STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA AND RESULT IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS. THE GREATEST POTENTIAL FOR SEVERE STORMS ALONG AND
WEST OF THE MISSISSIPPI RIVER SHOULD EXIST FROM LATE SUNDAY
EVENING INTO EARLY MONDAY MORNING. AREAS EAST OF THE MISSISSIPPI
RIVER SHOULD HAVE THE GREATEST SEVERE WEATHER THREAT FROM MONDAY
MORNING INTO EARLY MONDAY AFTERNOON.

THE PRIMARY SEVERE WEATHER RISK APPEARS TO BE DAMAGING WINDS.
THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL IN THE MOST
INTENSE THUNDERSTORMS.

A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE MID SOUTH
SUNDAY INTO MONDAY. STRONG GRADIENT WINDS ARE EXPECTED TO DEVELOP
AHEAD OF A COLD FRONT...WITH SUSTAINED WINDS ABOVE 25 MPH WITH GUSTS UP
TO 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
LIKELY BE NEEDED SUNDAY NIGHT INTO MONDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:34 AM CDTWind AdvisoryMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more9 hr

Nearby

Wind Advisories in Tennessee, 2011Wind Advisories in Arkansas, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.